Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Great Falls, MT

June 29, 2011Cascade County, Chouteau County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 29, 2011, 3:27 PM MDT for Cascade County, Chouteau County, Montana. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2011, 3:27 PM MDT (21:27 UTC)
Expired
Jun 29, 2011, 4:01 PM MDT
In force
34 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Cascade County, MT, Chouteau County, MT

The radar

The Great Falls radar (KTFX), 8 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:30 PM MDTHAIL 0.254 Ese Stockett, MTPEA SIZED HAIL AND WIND GUSTS TO NEAR 35 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-499 J/kg
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS55 KTFX 292127
SVRTFX
MTC013-015-292215-
/O.NEW.KTFX.SV.W.0018.110629T2127Z-110629T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
327 PM MDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASCADE COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE...
  WEST CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 415 PM MDT

* AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE AND GREAT
  FALLS.

TRAINED SPOTTERS REPORTED WINDS UP TO 50 MPH WITH THIS STORM. HAIL 
TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH 
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4747 11080 4708 11161 4731 11190 4780 11132
TIME...MOT...LOC 2126Z 221DEG 38KT 4728 11164

$$
2 follow-up statements
828 
WWUS55 KTFX 292147
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 PM MDT WED JUN 29 2011

MTC013-015-292215-
/O.CON.KTFX.SV.W.0018.000000T0000Z-110629T2215Z/
CASCADE MT-CHOUTEAU MT-
347 PM MDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL CHOUTEAU AND NORTHERN CASCADE COUNTIES...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ULM...OR 11 MILES 
SOUTHWEST OF GREAT FALLS...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAUGHN...SUN PRAIRIE...STOCKETT...SAND COULEE...CENTERVILLE...
TRACY...BLACK EAGLE AND MALMSTROM AFB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL MONTANA.

LAT...LON 4747 11080 4742 11090 4719 11138 4741 11176
      4770 11145 4770 11141 4772 11141 4780 11133
TIME...MOT...LOC 2147Z 221DEG 38KT 4745 11142

$$

MLS
445 
WWUS55 KTFX 292201
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 PM MDT WED JUN 29 2011

MTC013-015-292212-
/O.CAN.KTFX.SV.W.0018.000000T0000Z-110629T2215Z/
CASCADE MT-CHOUTEAU MT-
401 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHOUTEAU AND
NORTHERN CASCADE COUNTIES IS CANCELLED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL MONTANA.

LAT...LON 4747 11080 4742 11090 4719 11138 4741 11176
      4770 11145 4770 11141 4772 11141 4780 11133
TIME...MOT...LOC 2202Z 221DEG 38KT 4757 11126

$$

MLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:59 PM MDT, 28 minutes earlier.

Area forecast discussion, Jun 29, 2:59 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
259 PM MDT WED JUN 29 2011

.DISCUSSION...
THIS AFTERNOON THROUGH FRIDAY EVENING...LATEST SATELLITE/RADAR
IMAGERY SHOWS THUNDERSTORMS...WITH SOME STRONG CELLS...DEVELOPING
ACROSS PORTIONS OF SOUTHWEST MT FROM WEST OF DILLON TO NORTH OF
HELENA.  EXPECT STORMS WILL SPREAD INTO CENTRAL AND NORTH CENTRAL MT
THROUGH THIS AFTN/EVE.  FORECAST MODEL PARAMETERS STILL SHOWING
VALUES FAVORABLE FOR SOME STORMS TO REACH SEVERE CRITERIA..HAIL OF
1 INCH OR GREATER AND WINDS OF 60 MPH OR GREATER...PRIMARILY ACROSS
CENTRAL MT COUNTIES.  ACTIVITY IS BEING DRIVEN BY MOISTURE AND
INSTABILITY ASSOCIATED WITH AN UPPER LEVEL TROF CURRENTLY EXTENDING
FROM WESTERN NV TO THE BC/WA COAST. THIS SYSTEM WILL CONTINUE TO
MOVE EASTWARD TONIGHT BUT WILL STILL BE OVER SOUTHWEST AND PARTS OF
CENTRAL MT TOMORROW.  RESIDUAL MOISTURE AND INSTABILITY WILL BE
SUFFICIENT TO GENERATE A BROAD AREA OF SHOWERS FROM LEWISTOWN TO
DILLON THROUGH THURS NIGHT.  A FEW THUNDERSTORMS ARE POSSIBLE THERE
AS WELL BUT INSTABILITY WILL BE MUCH REDUCED FROM TODAYS CONDITIONS
SO THERE WILL BE LESS THREAT OF STRONG TO SEVERE STORMS.  THE ENTIRE
SYSTEM FINALLY MOVES INTO THE DAKOTAS EARLY FRIDAY AND WILL BE
FOLLOWED BY BROAD HIGH PRESSURE RIDGING...BRINGING A RETURN TO DRY
CONDITIONS THAT WILL PERSIST THRU THE HOLIDAY WEEKEND.  TEMPERATURES
WILL COOL SIGNIFICANTLY TOMORROW AS A COOLER CANADIAN AIRMASS PUSHES
INTO THE REGION WITH THE PASSING UPPER TROF. MOST LOCATIONS WILL
ONLY REACH THE MID-UPPER 60S ON THURS AND CLIMB INTO THE LOW 70S ON
FRIDAY.
FINALLY...STRONG GRADIENT WINDS ACROSS PARTS OF SOUTHWEST MT HAVE
CAUSED WINDS TO BE SUSTAINED AT 40 TO 50 MPH OVER HIGHER
ELEVATIONS OF MADISON COUNTY. THIS HAS PROMPTED ISSUANCE OF A HIGH
WIND WARNING FOR AREAS AROUND NORRIS HILL UNTIL 10 PM TONIGHT.
WARANAUSKAS

FRIDAY NIGHT THROUGH WEDNESDAY...OVERALL IT IS STILL LOOKING LIKE A
RELATIVELY DRY PERIOD WITH TEMPERATURES GENERALLY ABOVE NORMAL.
EARLY IN THE WEEKEND EXPECT WEST TO SOUTHWEST FLOW ALOFT WITH AN
AIRMASS THAT HAS RELATIVELY LITTLE MOISTURE IN IT. SUNDAY MODELS ARE
IN AGREEMENT IN MOVING A COLD FRONT THROUGH THE AREA. THERE IS SOME
UNCERTAINTY WITH THE SPEED OF THE COLD FRONT. HAVE OPTED TO GO WITH
A SLOWER MOVEMENT SO HAVE INCREASED HIGH TEMPERATURES ON
SUNDAY..MAINLY OVER THE PLAINS. IT STILL LOOKS LIKE THERE WILL BE
LITTLE MOISTURE WITH FRONT SO WILL CONTINUE WITH THE FORECAST OF
ISOLATED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST AND CENTRAL
MONTANA. BEHIND THE COLD FRONT EXPECT COOLER TEMPERATURES MONDAY AND
WILL CONTINUE WITH THE SAME PRECIPITATION FORECAST AS SUNDAY. THE
GFS AND ECMWF MODELS DIVERGE IN THEIR SOLUTIONS TUESDAY AND
WEDNESDAY. THE GFS HAS A COOLER NORTHWEST FLOW ALOFT WHILE THE ECMWF
HAS AN UPPER RIDGE. THIS IS A FLIP FLOP FROM A COUPLE OF DAYS AGO
WHEN THE ECMWF HAD NORTHWEST FLOW ALOFT AND THE GFS AN UPPER RIDGE.
CHECK OF OTHER GUIDANCE FROM THE GFS POINTS TO AN UPPER RIDGE SO
WILL LEAN TOWARDS THE WARMER ECMWF TEMPERATURES. AS FOR THE CHANCES
OF PRECIPITATION TUESDAY AND WEDNESDAY WILL GO WITH VALUES A LITTLE
LESS THAN CLIMATOLOGY AS MODELS ARE FORECASTING LITTLE IF ANY
PRECIPITATION. BLANK
&&

.AVIATION...
UPDATED 1740Z.
VFR CONDITIONS WILL DOMINATE THE FORECAST PERIOD FOR THE NEXT 24
HOURS. HOWEVER AFTERNOON SHOWERS AND THUNDERSTORMS WILL LIKELY
DEVELOP AND MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. MAJOR
AXIS OF DEVELOPMENT WILL REMAIN ALONG A LINE ROUGHLY FROM KHLN TO
JUST SOUTH OF KHVR. THUNDERSTORM ACTIVITY WILL LIKELY DIMINISH
AROUND SUNSET BUT SOME STORMS WILL PERSIST WELL AFTER SUNSET. THE
SHOWERS WILL SLOWLY MOVE EASTWARD DURING THE OVERNIGHT PERIOD. SUK

&&

.HYDROLOGY...
COOLER TEMPERATURES THE NEXT 48 HRS WILL SLOW SNOW MELT RATES
SLIGHTLY BU WARMER TEMPS THIS WEEKEND WILL INCREASE RATES AGAIN.
RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY AND AS A RESULT
MAY INCREASE THE AMOUNT OF WATER RELEASED AND SUBSEQUENT WATER
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  69  45  70 /  40  10  10   0
CTB  51  64  44  67 /  30  10  10   0
HLN  52  70  46  74 /  40  30  20   0
BZN  48  71  43  75 /  50  50  30   0
WEY  37  64  34  68 /  40  50  30   0
DLN  47  70  42  74 /  40  30  20   0
HVR  54  73  47  71 /  40  10  10  10
LWT  49  68  44  68 /  60  50  30   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING MADISON.

&&

SHORT TERM...WARANAUSKAS
LONG TERM...BLANK
AVIATION...SUK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 29, 3:55 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
355 AM MDT WED JUN 29 2011

MTZ008-012-015-053-055-301000-
BEAVERHEAD-CASCADE-MADISON-BROADWATER-GALLATIN-
355 AM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA
THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50
MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE
REGION UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND FLOODING REPORTS TO THE NATIONAL
WEATHER SERVICE IN GREAT FALLS. SPOTTER ACTIVATION WILL LIKELY BE
NEEDED TODAY FOR POTENTIAL SEVERE WEATHER.

MTZ009>011-013-014-044>052-054-301000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-MEAGHER-
355 AM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA
THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50
MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR POTENTIAL
SEVERE WEATHER.

In the hours before

Special weather statement, Jun 29, 1:50 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
150 PM MDT WED JUN 29 2011

MTZ014-292030-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-
150 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK
COUNTY UNTIL 230 PM MDT...

AT 145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN
AREA OF STRONG THUNDERSTORM JUST WEST OF THE DIVIDE. THESE STORMS
WILL AFFECT AREAS NEAR HELENA...WOLF CREEK...CANYON FERRY AND HOLTER
LAKE BETWEEN 230 PM AND 400 PM.

THESE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY
RAIN AND WIND GUSTS UP TO 50 MPH.

ADDITIONALLY...THESE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

IF YOU ARE BOATING ON AREA LAKES...BE PREPARED TO RETURN TO
SHORE...AND REMEMBER THAT LIGHTNING CAN STRIKE OVER 10 MILES AHEAD
OF THE MAIN STORM SYSTEM.

LAT...LON 4732 11225 4670 11166 4659 11220 4678 11251
TIME...MOT...LOC 1947Z 202DEG 28KT 4684 11234
Special weather statement, Jun 29, 1:58 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
158 PM MDT WED JUN 29 2011

MTZ052-292045-
JEFFERSON MT-
158 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL
245 PM...

AT 155 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUTTE...MOVING NORTHEAST AT 25 MPH.

A STRONG THUNDERSTORM OVER BUTTE CONTINUES TO MOVE NORTHEAST AT
25 MPH...AND WILL AFFECT LOCATIONS ALONG INTERSTATE 15 FROM BUTTE TO
CLANCY THROUGH 3 PM...INCLUDING LOCATIONS NEAR BASIN...BOULDER AND
CLANCY.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE...WIND
GUSTS TO 50 MPH...AND OCCASIONAL LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4650 11196 4607 11188 4592 11242 4597 11245
      4602 11245 4605 11249 4609 11248 4613 11253
      4614 11253
TIME...MOT...LOC 1955Z 237DEG 23KT 4600 11252

BRUSDA
Local storm report, Jun 29, 2:31 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             BOULDER                 46.24N 112.12W
06/29/2011  M0.75 INCH       JEFFERSON          MT   TRAINED SPOTTER

            PENNY SIZED HAIL

&&

NJL
Local storm report, Jun 29, 2:32 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST 4 NNE MCALLISTER        45.50N 111.70W
06/29/2011  M61 MPH          MADISON            MT   DEPT OF HIGHWAYS

            61 MPH WIND GUST AT NORRIS HILL. NON THUNERSTORM
            RELATED.

&&

BRUSDA
Local storm report, Jun 29, 2:42 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND GST     11 SW BASIN             46.16N 112.43W
06/29/2011  M59 MPH          JEFFERSON          MT   DEPT OF HIGHWAYS

            59 MPH WIND GUST AT THE DOT SENSOR NEAR ELK PARK.

&&

BRUSDA
Special weather statement, Jun 29, 3:08 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 PM MDT WED JUN 29 2011

MTZ012-013-292200-
CASCADE MT-CHOUTEAU MT-
308 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOUTEAU AND NORTHERN
CASCADE COUNTIES UNTIL 400 PM MDT...

AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CASCADE...MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREAT FALLS...BLACK
EAGLE...ULM...VAUGHN...SUN PRAIRIE...SAND COULEE...CENTERVILLE...
TRACY AND MALMSTROM AFB.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4780 11123 4743 11091 4722 11177 4742 11189
TIME...MOT...LOC 2108Z 237DEG 31KT 4740 11160

MLS

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:33 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Teton42 min
Jun 28, 6:48 PM MDTSpecial Weather StatementTFXPondera42 min
Jun 28, 6:54 PM MDTSpecial Weather StatementTFXChouteau51 min
Jun 28, 6:59 PM MDTSpecial Weather StatementTFXToole46 min
Jun 28, 7:17 PM MDTSpecial Weather StatementTFXChouteau58 min
Jun 28, 7:22 PM MDTSpecial Weather StatementTFXCascade23 min
Jun 28, 7:58 PM MDTSpecial Weather StatementTFXHill, Liberty, Toole47 min
Jun 28, 8:01 PM MDTSpecial Weather StatementTFXTeton29 min
Jun 28, 8:14 PM MDTSpecial Weather StatementTFXChouteau31 min
Jun 28, 8:40 PM MDTSpecial Weather StatementTFXBlaine, Hill50 min
Jun 28, 9:29 PM MDTSpecial Weather StatementTFXBlaine, Fergus46 min
Jun 29, 10:28 AM MDTRiver Flood WarningTFXGallatin4 days
Jun 29, 1:50 PM MDTSpecial Weather StatementTFXLewis and Clark40 min
Jun 29, 1:58 PM MDTSpecial Weather StatementTFXJefferson47 min
Jun 29, 2:21 PM MDTHigh Wind WarningTFX6 hr
Jun 29, 2:50 PM MDTSevere Thunderstorm WarningTFXBroadwater, Jefferson, Lewis and Clark, Meagher55 min
Jun 29, 3:08 PM MDTSpecial Weather StatementTFXCascade52 min
Jun 29, 3:31 PM MDTSpecial Weather StatementTFXPondera, Teton44 min
Jun 29, 4:00 PM MDTSpecial Weather StatementTFXChouteau45 min
Jun 29, 5:38 PM MDTAreal Flood WarningTFXMadison9 days

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.